Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla VS Complera
Nov 7, 2012

I have been positive/asymptomatic for 21 years and have been on Atripla since 2007. Priro to that I was on Crixivan/Epivir/Xerit since 1997, with successful results (un detectable and high tcell count). There were no significnat side effects until last years when my sleep cycle began to suffer. I have had to take Melatonin supplements almost daily with 60% success and am tired of having to depend on it, sleepless nights, feeling hungover if I do sleep, and drinking coffee just to stay awake during the day. Is it safe to switch to Complera now?

Response from Dr. McGowan

Thanks for your question.

There have been a couple of studies looking at switching from stable regimens to Complera. In one, patients who had been on Atripla with undetectable viral loads for at least 3 months (as in your case) successfully switched to Complera and maintained viral suppression.(http://hivinsite.ucsf.edu/insite?page=hmq-1201-02).

Switches made before the virus is suppressed may be more risky due to a drug interaction between efavrienz (part of Atripla) and rilpirine (part of Complera). This is less of an issue once the virus is suppressed (3 months is a reasonable time) because the blood levels of the Complera will stabilize and maintain control of the virus.

Remember, unlike Atripla which should be taken on an empty stomach, Complera needs to be taken with food (400-500 cal meal) and you should avoid antacids and other stomach acid blocking medications while taking it.

Best, Joe



Previous
Running out of options because of drug reaction/side effects
Next
first treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement